Alert archive / Indiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 50, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 19, 2002, 2:31 PM EST for Crawford County, Orange County, Indiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2002, 2:31 PM EST (19:31 UTC)
- Expired
- Apr 19, 2002, 3:00 PM EST
- In force
- 29 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Crawford County, IN, Orange County, IN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 2:15 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 205 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1279 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 191931 SVRSDF INC025-117-192000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 228 PM EST FRI APR 19 2002 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CRAWFORD COUNTY IN SOUTH CENTRAL INDIANA SOUTHERN ORANGE COUNTY IN SOUTH CENTRAL INDIANA * UNTIL 300 PM EST * AT 222 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM BROWNSTOWN TO WICKLIFFE...OR FROM 44 MILES WEST OF LOUISVILLE TO 53 MILES WEST OF LOUISVILLE...MOVING EAST AT 20 MPH. THIS STORM IS TRACKING JUST SOUTH OF THE ORANGE AND CRAWFORD COUNTY LINE. * SEVERE THUNDERSTORMS WILL BE NEAR... NEWTON STEWART AROUND 235 PM EST TEMPLE...BROWNSTOWN AROUND 240 PM EST ETHEL AROUND 245 PM EST PILOT KNOB...CAREFREE...FARGO AROUND 250 PM EST MARENGO AROUND 255 PM EST VALEENE...BACON AROUND 300 PM EST THESE SEVERE THUNDERSTORMS HAVE HAD A HISTORY OF PRODUCING LARGE HAIL. WIND GUSTS TO 60 MPH CAN ALSO BE ANTICIPATED WITH THESE SEVERE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY LAT...LON 3845 8669 3829 8665 3822 8631 3846 8632 $$ XXV
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 2:05 PM EST, 26 minutes earlier.
Area forecast discussion, Apr 19, 2:05 PM EST, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 305 PM EDT FRI APR 19 2002 INITIAL CONVECTION BEING DRIVEN ACRS SRN MO AND WRN KY ON WEAK BNDRY AND AHD OF SUBTLE S/W FEATURE OVR LWR MISSISSIPPI VLY. WOULD THINK A FAIRLY GOOD SHOT OF SHWRS/TSTMS OVR ALL OF OUR FORECAST AREA ERY TNGT. WE WILL GO BACK UP ALNG THE FNT LATER TNGT...AS LOW LVL JET VEERS INTO RGN...AND ANOTHER S/W RIDES INTO THE OHIO VLY ON SRN EDGE OF THE WLYS. AS A RESULT WILL KEEP LIKELY POPS GOING ALL NITE NORTH AND DROP POPS INTO CHC CATEGORY SOUTH. FNT TO SETTLE INTO CNTRL OR SRN KY ON SATURDAY...WITH NUMEROUS SHWRS AND TSTMS. THINK ENUF CONVECTION FOR FNT TO SETTLE/SAG SWD ON SAT... WITH PCPN DMNSHG IN THE NRN FORECAST AREA SAT AFTN. PLAN TO KEEP LIKELY POPS ALL DAY SOUTH. SHUD BE A LULL IN SHWRS SATURDAY NITE...WITH STRONGEST WAA TO OUR WEST AND NORTHWEST. BUT STILL NEED TO KEEP LOW TO MEDIUM CHC SHWRS GOING. SUNDAY CUD END UP BEING VERY INTERESTING AS WELL WITH LOW PRES RIDING UP FNT AND TRIPLE POINT DVLPG WRN KY. SCT TO NUMEROUS SHWRS OR TSTMS SUN/SUN NITE. PROBABLY LARGE HIGH TEMPERATURE GRADIENT (FM NORTH TO SOUTH) ON BOTH SATURDAY AND SUNDAY ACRS OUR FA. ETA EXPERIMENTIAL MOS DATA SEEMS BEST IN CAPTURING THESE TRENDS. .SDF...NONE. STUREY
In the hours before
Special weather statement, Apr 19, 9:10 AM EST, 5 hours 21 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-191954- CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1010 AM EDT FRI APR 19 2002 THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA FOR THIS AFTERNOON AND EVENING. THIS DOES NOT INCLUDE SOUTH-CENTRAL KENTUCKY. A COLD FRONT...LOCATED FROM NORTHEAST INDIANA THROUGH SOUTHWEST MISSOURI...WILL SAG SLOWLY SOUTH INTO SOUTHERN INDIANA BY LATE THIS AFTERNOON. THE ATMOSPHERE IS UNSTABLE...AND AMPLE MOISTURE EXISTS. IN ADDITION...SOME WIND SHEAR IS NOTED THIS MORNING IN THE ATMOSPHERE. AS THE COLD FRONT APPROACHES THE AREA...IT WILL ACT AS A MECHANISM FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON. THE MAIN SEVERE THUNDERSTORM THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. HEAVY RAIN AND DANGEROUS LIGHTNING SHOULD ALSO BE EXPECTED. THIS IS A PRELIMINARY OUTLOOK. STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAL WEATHER SERVICE OR THE LOCAL MEDIA FOR THE LATEST INFORMATION ON THIS WEATHER SITUATION. SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY. JMB
Special weather statement, Apr 19, 12:28 PM EST, 2 hours 3 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-192000- CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 128 PM EDT FRI APR 19 2002 THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA FOR THIS AFTERNOON AND EVENING. A COLD FRONT...LOCATED FROM NORTHEAST INDIANA THROUGH SOUTHWEST MISSOURI...WILL SAG SLOWLY SOUTH INTO CENTRAL INDIANA THIS AFTERNOON. THE ATMOSPHERE CONTINUES TO BE UNSTABLE...WITH AMPLE MOISTURE AVAILABLE. IN ADDITION...SOME WIND SHEAR HAS BEEN NOTED IN THE LOWER LEVELS OF THE ATMOSPHERE. THE COLD FRONT WILL ACT AS A MECHANISM FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON. THE MAIN THREAT FROM THE SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL. HEAVY RAIN AND DANGEROUS LIGHTNING SHOULD ALSO BE EXPECTED. THIS IS A PRELIMINARY OUTLOOK. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE LOCAL MEDIA OUTLET...FOR THE LATEST WEATHER INFORMATION. SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS AFTERNOON. JMB
Local storm report, Apr 19, 2:09 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
309 PM EDT FRI APR 19 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM IRELAND IN .75 INCH HAIL
04/19/02 DUBOIS
MRCThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 1:56 PM EST | Severe Thunderstorm Warning | LMK | Dubois | 49 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.